Alert archive / Texas / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 367, NWS Shreveport, LA

October 25, 1997Titus County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 25, 1997, 4:27 PM CDT for Titus County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 1997, 4:27 PM CDT (21:27 UTC)
Expired
Oct 25, 1997, 5:00 PM CDT
In force
33 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Titus County, TX

The radar

The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 25, 12:30 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1997-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1997-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2771 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
3.2
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

613 
WUUS1 KSHV 252128 RRA
SVRSHV
TXC449-252200-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
427 PM CDT SAT OCT 25 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  500 PM CDT
FOR THE FOLLOWING AREA...
 
IN NORTHEAST TEXAS
 
   ...TITUS COUNTY
 
AT 425 PM...DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM
5 MILES SOUTHEAST OF MT PLEASANT MOVING NORTHEAST NEAR 35 MPH. HAIL UP
TO 1 INCH IN DIAMETER IS POSSIBLE WITH THIS STORM.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.
 
6/5

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 3:48 PM CDT, 39 minutes earlier.

Area forecast discussion, Oct 25, 3:48 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT SAT OCT 25 1997

TSTMS THIS AFTN ERUPTED ALG SVRL PREFNTL BANDS RATHER THAN ONE SQUALL
LINE THUS FAR. THIS I BELIEVE HAS PREVENTED STORMS FROM REACHING FULL
POTENTIAL AS THEY COMPETE FOR AVAILABLE MSTR. STILL...HAIL HAS BEEN
RPTD FM SVRL STORMS. TWO PSBL FACTORS WHICH CUD STILL INTENSIFY. BRKS
IN CLDS HAVE INCREASED INVOK STORMS ACRS SOUTH AR/NORTH LA. LEADING
BAND CURRENTLY HAVING STGST STORMS MAY INDICATE THIS TREND. ALSO...SPD
MAX THRU BASE OF TROF TO THE WEST MAY STILL PROVIDE AN EXTRA PUNCH.
WIND SHIFT/CLRG ACTUALLY BEHIND DRY LINE...WHICH THE COLD FNT HAS NOT
CAUGHT UP TO YET. WIND BEGIN TO SHIFT AT PRX. CLRG AFT DRYLINE FOR A
FEW HRS BUT HIGH MSTR BEHIND FNT SO WILL BE LUKG AT CLDY SKIES ONCE
AGAIN RTNG DURG MRNG. SECONDARY VORT TRAILING JET AND MAY SEE A FEW
RW ON SUN...MAINLY EAST TX. OTHERWISE...CLDS AND GUSTY W-NW WINDS ALLOW
FOR LITTLE RISE IN TEMPS ON SUN. 850 ZERO LINE INTO EXTREME NW LA SUN
NITE SO WILL SEE NR FRZG TEMPS NW CWA. LUCKY MSTR JUST GETTING CLRD
OUT BY THEN! MOSTLY SUNNY AND COOL ON MON. NGM SEEMED TO INITIALIZE
BEST BUT WHERE DID IT GET SUCH LOW POPS?! SO AM JUST USING A GENERAL:
MODEL BLEND.

SHV 54/56/38/58  62-0         MLU 60/65/40/57  7310

VII

In the hours before

Local storm report, Oct 25, 1:53 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 PM CDT SAT OCT 25 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0131 PM    ALBA                      TX   1 INCH HAIL
10/25/97   WOOD                           ALBA VOLUNTEER FIRE
                                          DEPARTMENT REPORTED 1 INCH
                                          HAIL ALONG WITH TREES ANDX
                                          POWER LINES DOWN.

10
Local storm report, Oct 25, 3:00 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SAT OCT 25 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    4 W TYLER                 TX   1/2 INCH HAIL REPORTED
10/25/97   SMITH                          NEAR THE TYLER AIRPORT

0245 PM    6 W DAINGERFIELD          TX   1/4 INCH HAIL REPORTED
10/25/97   TITUS                          BY COOPERATIVE OBSERVER

21
Local storm report, Oct 25, 3:02 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SAT OCT 25 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    4 W TYLER                 TX   1/2 INCH HAIL REPORTED
10/25/97   SMITH                          NEAR THE TYLER AIRPORT

0245 PM    6 W DAINGERFIELD          TX   1/4 INCH HAIL REPORTED
10/25/97   TITUS                          BY COOPERATIVE OvBSERVER

21
Local storm report, Oct 25, 3:22 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED AND UPDATED....
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CDT SAT OCT 25 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0131 PM    ALBA                      TX   1 INCH HAIL
10/25/97   WOOD                           ALBA VOLUNTEER FIRE
                                          DEPARTMENT REPORTED 1 INCH
                                          HAIL ALONG WITH TREES AND
                                          POWER LINES DOWN.

0200 PM    4 W TYLER                 TX   .5 INCH HAIL
10/25/97   SMITH

0245 PM    6 W DAINGERFIELD          TX   1 INCH HAIL
10/25/97   TITUS                          CORRECTION TO 1/4 INCH
                                          PREVIOUS SENT.

0300 PM    5 N BATTIEST              OK   .5 INCH HAIL
10/25/97   MCCURTAIN

0320 PM    WHITE OAK                 TX   1 INCH HAIL
10/25/97   GREGG

10
Local storm report, Oct 25, 3:35 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT SAT OCT 25 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    3 N LONGVIEW              TX   1.25 INCH HAIL
10/25/97   GREGG

10
Local storm report, Oct 25, 3:37 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT SAT OCT 25 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    3 N LONGVIEW              TX   1.25 INCH HAIL
10/25/97   GREGG

10

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 1:12 PM CDTSevere Thunderstorm WarningSHVWood48 min
Oct 25, 2:33 PM CDTSevere Thunderstorm WarningSHVCamp, Morris, Titus42 min
Oct 25, 3:02 PM CDTSevere Thunderstorm WarningSHVGregg43 min
Oct 25, 3:20 PM CDTSevere Thunderstorm WarningSHVMarion40 min
Oct 25, 3:33 PM CDTSevere Thunderstorm WarningSHVHarrison42 min
Oct 25, 3:40 PM CDTSevere Thunderstorm WarningSHVBowie50 min
Oct 25, 3:44 PM CDTSevere Thunderstorm WarningSHVCass46 min
Oct 25, 4:16 PM CDTSevere Thunderstorm WarningSHVHarrison44 min
Oct 25, 5:49 PM CDTSevere Thunderstorm WarningSHVPanola56 min

Nearby

Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.